Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Baire category theorem
and the evasion number

Author: Masaru Kada
Journal: Proc. Amer. Math. Soc. 126 (1998), 3381-3383
MSC (1991): Primary 03E05
MathSciNet review: 1459127
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that $\mathfrak e\leq {\operatorname{\textup{\textsf{cov}}}}(\mathcal M)$ where $\mathfrak e$ is the evasion number defined by Blass. This answers negatively a question asked by Brendle and Shelah.

References [Enhancements On Off] (What's this?)

  • 1. T. Bartoszy\'{n}ski and H. Judah, Set theory: On the structure of the real line, A. K. Peters, Wellesley, Massachusetts, 1995. MR 96k:03002
  • 2. A. Blass, Cardinal characteristics and the product of countably many infinite cyclic groups, J. Algebra 169 (1994), 512-540. MR 95h:20069
  • 3. J. Brendle, Evasion and prediction - the Specker phenomenon and Gross spaces, Forum Math. 7 (1995), 513-541. MR 96i:03042
  • 4. J. Brendle and S. Shelah, Evasion and prediction II, J. London Math. Soc. 53 (1996), 19-27. MR 97d:03061

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 03E05

Retrieve articles in all journals with MSC (1991): 03E05

Additional Information

Masaru Kada
Affiliation: Osaka Prefecture University, Sakai, Osaka, 599-8531 Japan

Received by editor(s): February 10, 1997
Received by editor(s) in revised form: April 7, 1997
Additional Notes: The author was supported by JSPS Research Fellowships for Young Scientists. The author was also supported by Grant-in-Aid for Scientific Research (Encouragement for Research Fellow, No. 97-03909), Ministry of Education, Science and Culture
Communicated by: Carl G. Jockusch
Article copyright: © Copyright 1998 American Mathematical Society